# SDR CA070912001

- Difficulty date: August 27, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Engine: Cont IO520F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: 536421
- Condition: Failed
- Location: Crankshaft
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE TROUBLESHOOTING A STARTER PROBLEM. THE CRANKSHAFT GEAR WAS FOUND TO BE MISSING 2 TEETH. ENGINE WAS DISASSEMBLED, INSPECTED AND REPAIRED AS NECESSARY. PART OF THE MAGNETO IMPULSE CAM BROKE OFF, FELL DOWN INTO THE CRANK AND CAMSHAFT GEARS. THE GEARS JAMMED AND BROKE THE TEETH OFF. (TC NR 20070912001)
